Flood, Allen
- When
- May 28, 3:30 PM CST to 6:30 PM CST
- Where
- Allen County, 0.36 mi NW of Moran to 0.49 mi SW of Moran
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 37.924, -95.175
Some minor low land flooding was reported in and around Moran.
Minor flooding was noted across portions of Allen county on the 28th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ICT wrote it up.
Minor flooding was noted across portions of Allen county on the 28th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at May 28, 2:20 PM CST, 1 hour 10 minutes earlier.
Area Forecast Discussion National Weather Service Wichita KS 320 PM CDT Thu May 28 2020 .SHORT TERM...(This evening through Sunday night) Issued at 313 PM CDT Thu May 28 2020 This evening-tonight...Numerous showers with embedded thunderstorms will finally exit southeast Kansas this evening, as the Ozarks upper low gets ejected east in response to shortwave energy dropping southeast across the northern CONUS. Clearing skies will prevail overnight, with forecast lows dipping into the 50s for most as Canadian high pressure oozes south across Mid-America. Friday...Could see a few light showers and/or sprinkles across northwest into north-central KS during the morning, within a zone of modest mid-level warm/moist advection, with this very light activity possibly impacting locations generally along/north of I-70. Otherwise, 5-star weather expected, with relatively light winds and forecast highs in the upper 70s to low 80s. Friday night-Sunday night...An advancing stout elevated mixed layer and associated upper ridge approaching from the west will support a persistent zone of deep warm advection and associated thunderstorm chances, mainly during the nighttime through early morning hours, and mainly across Nebraska and perhaps northern KS. Thinking brunt of these storm chances will remain north of the I-70 corridor. Otherwise, mostly sunny and dry weather is expected for most, with increasing atmospheric thickness supporting high temperatures climbing through the 80s Sat-Sun, warmest west of I-135. .LONG TERM...(Monday through Thursday) Issued at 313 PM CDT Thu May 28 2020 Well above normal temperatures and mostly dry weather is expected next week, as an unseasonably strong upper ridge continues to build over Mid-America. Forecast high temperatures in the upper 80s to mid- 90s and low temperatures in the upper 60s to low 70s will be more reminiscent of typical July and August temperatures than early June temperatures. The warm temperatures aloft and associated lack of low level or upper level focus will also support dry weather for most, with breezy southerly winds prevailing each day as persistent lee troughing sets up across the High Plains. Latest deterministic runs of GFS and ECMWF do attempt to ooze a decaying frontal zone as far south as possibly northern KS by Wednesday night or Thursday, although thinking any storm chances will remain north of I-70. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1148 AM CDT Thu May 28 2020 Scattered to numerous showers and isolated storms will continue to spiral southward across eastern Kansas on the back side of an upper trof/low over the Ozarks. This will mainly affect the KCNU terminal through the afternoon. Otherwise, northerly winds will be gusty at times this afternoon across central Kansas. Areas of MVFR cigs can still be expected through the afternoon, mainly east of the Kansas turnpike. VFR conditions will prevail across all areas tonight through Friday morning. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 57 80 58 82 / 10 0 0 0 Hutchinson 55 79 56 82 / 0 0 0 0 Newton 54 77 56 79 / 10 0 0 0 ElDorado 54 78 56 79 / 10 0 0 0 Winfield-KWLD 55 80 57 81 / 10 0 0 0 Russell 55 80 57 85 / 10 10 10 10 Great Bend 55 81 58 85 / 0 10 10 0 Salina 54 79 56 81 / 0 10 10 10 McPherson 54 78 56 81 / 0 0 10 0 Coffeyville 57 79 55 79 / 30 0 0 0 Chanute 55 77 55 78 / 30 0 0 0 Iola 55 77 55 77 / 30 0 0 0 Parsons-KPPF 56 78 55 78 / 30 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES...None. && SHORT TERM...ADK LONG TERM...ADK AVIATION...KED
Hazardous Weather Outlook National Weather Service Wichita KS 339 PM CDT Thu May 28 2020 KSZ032-033-047>053-067>072-082-083-091>096-098>100-292045- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 339 PM CDT Thu May 28 2020 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight The swollen Cow Creek across parts of Rice and Reno counties will remain above flood stage tonight. Refer to the latest flood warning for additional details. Shower and thunderstorm chances over southeast Kansas will decrease this evening. Locally heavy downpours will accompany the strongest activity before dissipating this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The swollen Cow Creek across parts of Reno and Rice counties will remain above flood stage through Saturday. Refer to latest flood warning for additional details. A few thunderstorms are possible north of I-70 Saturday night into Sunday morning. Severe storms are not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
Some minor low land flooding was reported in and around Moran.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2020Every state in 2020This day in weather historyWarnings in Kansas, May 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 893961.